fbpx

Curcumin/Turmeric Side-Effects

Share Button

“Yes, turmeric, it does have side effects. And many people are concerned about the side effects of high-dose of curcumin and turmeric supplements.”

I’ve supplemented with curcumin/turmeric for more than 10 years.  I have written about the many health benefits of curcumin/turmeric supplementation on PeopleBeatingCancer. I’ve gone so far as to call curcumin/turmeric a “wonder drug.”

I blog about the positive aspects of curcumin supplementation so often that after coming upon the article linked below I decided to write a post about the possible negative side effects of curcumin.

Toxic or non-toxic, conventional (FDA approved) or non-conventional, all therapies have side effects. Consuming too much water in too short a time can kill you. While I promote the health benefits of exercise for instance, we all know that you can over do it and hurt yourself while exercising.

The challenge for newly diagnosed cancer patients is to figure out the pros and cons of any and all therapies you are thinking of undergoing. For example, high-dose curcumin (8 grams perhaps) may cause kidney stones. At the same time, 8 grams of curcumin may enhance your chemotherapy regimen and cause your cancer to become more sensitive to it.

I am a long-term cancer survivor. I believe that supplementing with curcumin/turmeric in addition to the many anti-cancer, non-toxic therapies I follow daily, weekly, monthly, help me remain in complete remission from my “incurable” cancer.

Have you been diagnosed with cancer? Does your therapy plan include both conventional (FDA approved) and evidence-based non-conventional therapies such as curcumin?

David Emerson

  • Cancer Survivor
  • Cancer Coach
  • Director PeopleBeatingCancer

Recommended Reading:

Curcumin versus Turmeric as Cancer Therapy-What’s the Difference?

Multiple Myeloma- Curcumin as Evidence-based, Non-toxic Therapy

The Most BioAvailable Curcumin Formulas


Know what are the side effects of turmeric

“Yes, turmeric, it does have side effects. And many people are concerned about the side effects of high-dose of curcumin and turmeric supplements. Here we have mentioned about few side effects of turmeric...

Kidney stones
Too much intake of turmeric might increase the risk of kidney stones. This happens because of the presence of oxalates in turmeric. To form insoluble calcium oxalate, the oxalates can bind to calcium which is mainly responsible for kidney stones. Hence, turmeric is a strict NO for you if you have a tendency to form kidney stones.
According to one study, when compared to cinnamon, turmeric ingestion had lead to a higher urinary oxalate excretion.

Stomach issues
When consumed as a part of a cooked curry, turmeric hasn’t been found to cause any kind gastrointestinal reactions or other stomach issues. But when one intake turmeric for treating chronic conditions like aching joints or arthritis, it may lead to gastrointestinal issues.

It has also been found that high doses of turmeric for longer periods of time can cause gastrointestinal problems. Turmeric can also cause indigestion and heartburn. Even if you are suffering from hyperacidity or dyspepsia it should be better if you totally avoid turmeric consumption. The recommended dosage of turmeric supplement for an adult is 400 mg to 3 g.

Increase gallbladder contractions
Turmeric contains significant amounts of a chemical known as oxalate, which can increase the risk of gallstones. Even 20 to 40 mg of turmeric supplements were also reported to increase gallbladder contractions. According to a study published in the American Journal of Clinical Nutrition, turmeric had significantly increased the levels of oxalate in urine. So, it is advisable to avoid turmeric intake if you are on medication for gallbladder issues or if you have any type of such issues.

High risk of bleeding
Intaking too much turmeric has been found to slow blood clotting. Eventually, this can increase the risk of bleeding and bruise in people those who are suffering from bleeding disorders. Turmeric might cause excessive bleeding when it interacts with certain medications. So, please stop taking turmeric if you have a bleeding disorder or if you are taking any medication for the same.

Allergic reactions
Turmeric or curcumin can be a contact allergen. Many people have reported contact urticaria and dermatitis due to contact with turmeric. Turmeric basically belongs to the ginger family, so one who is allergic to ginger he or she is more likely get an allergy from turmeric. Even if you are allergic to yellow food colouring you can also be allergic to turmeric.

Leave a Comment:

1 comment
Add Your Reply